Alert archive / South Carolina / Freeze Warnings in 2019
Freeze Warning 2, NWS Columbia, SC
NWS Columbia, SC issued this freeze warning at Mar 6, 2019, 1:42 PM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 6, 2019, 11:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2019, 1:42 PM EST (18:42 UTC)
- In effect from
- Mar 6, 2019, 11:00 PM EST
- Expired
- Mar 7, 2019, 9:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1740 m above ground
- 0-6 km bulk shear
- 107 kt
- 0-1 km storm-relative helicity
- -118 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
767 WWUS72 KCAE 061842 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 142 PM EST Wed Mar 6 2019 ...Freeze Warning Tonight... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 070800- /O.NEW.KCAE.FZ.W.0002.190307T0400Z-190307T1400Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 142 PM EST Wed Mar 6 2019 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST THURSDAY... The National Weather Service in Columbia has issued a Freeze Warning, which is in effect from 11 PM this evening to 9 AM EST Thursday. * TEMPERATURES...From the low 20s to upper 20s. * TIMING...11 pm tonight until 9 am Thursday morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
3 follow-up statements
025 WWUS72 KCAE 070202 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 902 PM EST Wed Mar 6 2019 ...Freeze Warning Tonight... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 071015- /O.CON.KCAE.FZ.W.0002.190307T0400Z-190307T1400Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 902 PM EST Wed Mar 6 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THURSDAY... * TEMPERATURES...As low as the lower 20s in protected areas and mid to upper 20s elsewhere. * TIMING...11 pm tonight until 9 am Thursday morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
900 WWUS72 KCAE 070824 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 324 AM EST Thu Mar 7 2019 ...Freeze Warning This Morning... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 071400- /O.CON.KCAE.FZ.W.0002.000000T0000Z-190307T1400Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 324 AM EST Thu Mar 7 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * TEMPERATURES...As low as 26. * TIMING...until 9 am this morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
469 WWUS72 KCAE 071338 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 838 AM EST Thu Mar 7 2019 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 071445- /O.EXP.KCAE.FZ.W.0002.000000T0000Z-190307T1400Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 838 AM EST Thu Mar 7 2019 ...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this freeze warning went out at Mar 6, 12:56 PM EST, 46 minutes earlier.
Area forecast discussion, Mar 6, 12:56 PM EST, 46 minutes before
Area Forecast Discussion National Weather Service Columbia SC 1256 PM EST Wed Mar 6 2019 .SYNOPSIS... Cold and dry high pressure will dominate through Thursday. A warm front lifting north across the Midlands will bring a chance for showers Friday. A cold front will bring widespread showers and possibly thunderstorms Sunday. && .NEAR TERM /THROUGH TONIGHT/... Arctic high pressure will continue to build eastward into the area with sunny skies. Precipitable water values will be less than a quarter inch this afternoon. Despite full insolation, high temperatures are only forecast in the mid 40s to lower 50s which is around 15 degrees below normal for early March. The high pressure center will move into the region late tonight. Clear skies, light winds, and a very dry airmass will create ideal radiational cooling conditions tonight. This will allow temperatures to once again fall below the freezing mark across the entire cwa. Lows expected to fall into the 20s. Another freeze warning will be required tonight. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... Thursday will see the beginning of a gradual warming trend as the high moves offshore and the winds on the backside begin to turn more southerly. Highs on Thursday get back into the middle to upper 50s. Although lows Thursday night fall into the 30s, they should remain above freezing due to the combination of some air mass modification and possibly some clouds. Can not rule out some patchy frost overnight Thursday, but some light winds and increasing clouds may preclude any frost concerns. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Warming trend continues into the weekend. Friday will have an increasing chance for rainfall across the norther cwa as a weak surface boundary will drop into the Mid Atlantic to near our counties FA. The rain chances will continue into Friday night, with rainfall amounts generally light through the night. Saturday may see a break in the rain for most areas, with highs in the middle 60s to middle 70s. An upper disturbance and cold front will approach from the west on Sunday. This will bring additional rain showers, and even a thunderstorm or two across the area. Drier air returns to start off next week. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... High confidence in VFR conditions through the 24-hr forecast period. Cold and dry high pressure will build into the area through Thursday. Northwest winds to west winds this afternoon becoming calm after sunset as the center of high pressure moves into the area. No fog due to dry airmass. VFR conditions will continue Thursday with light and variable winds. EXTENDED AVIATION OUTLOOK...MVFR or IFR conditions associated with a warm front is possible Friday. Restrictions also expected Saturday night and Sunday as a cold front affects the area bringing a chance of showers and possible thunderstorms. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Mar 6, 10:10 AM EST, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 1010 AM EST Wed Mar 6 2019 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-071515- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 1010 AM EST Wed Mar 6 2019 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. A Freeze Warning may be required tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Freeze Warnings in South Carolina, 2019Freeze Warnings in Georgia, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.